Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 19, NWS Austin/San Antonio, TX

March 15, 2004Blanco County, Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 15, 2004, 7:19 PM CST for Blanco County, Burnet County, Llano County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2004, 7:19 PM CST (01:19 UTC)
Expired
Mar 15, 2004, 8:15 PM CST
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Blanco County, TX, Burnet County, TX, Llano County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS54 KEWX 160119
SVRSAT
TXC031-053-299-160215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CST MON MAR 15 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
  BURNET
  LLANO
  BLANCO

* UNTIL 815 PM CST

* AT 719 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GRANITE SHOALS...OR ABOUT 7 MILES WEST OF
  MARBLE FALLS...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHEAST OF ROUND MOUNTAIN AT 735 PM
  6 MILES SOUTHWEST OF SPICEWOOD AT 750 PM
  OVER CYPRESS MILL AT 755 PM
  6 MILES NORTHEAST OF PEDERNALES FALLS STATE PARK AT 805 PM


LAT...LON 3068 9835 3056 9851 3030 9825 3072 9804

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:15 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Mar 15, 2:15 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CST MON MAR 15 2004

.DISCUSSION...
ANOTHER ROUND OF CONVECTION EXPECTED OVERNIGHT FOR THE CWFA. A MID-
LEVEL SHORT/WAVE TROF DIGGING SOUTHEAST ACROSS THE CENTRAL PLAINS
WILL DRIVE A COLD FRONT...CURRENTLY LOCATED ACROSS THE SOUTH PLAINS
OF TEXAS...INTO THE HILL COUNTRY BY MIDNIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO PRECEDE THE FROPA. THE CONVECTION WILL
MOVE OUT OF THE SOUTHEAST COUNTIES TUESDAY MORNING. WE WILL NOT ISSUE
A FLASH FLOOD WATCH FOR TONIGHT ATTM. THIS IS DUE TO THE UNCERTAINTY
OF AREAL COVERAGE AND EXPECTED HIGHER QPF AMOUNTS TO OCCUR OVER THE
EASTERN HALF OF THE CWFA. PATCHY FOG WILL DEVELOP OVER THE CWFA LATER
TONIGHT...PRIOR TO FROPA...DUE TO AMPLE SOIL MOISTURE CONTENT AND
DEWPOINTS RANGING FROM THE MID 50S NORTH TO LOWER 60S SOUTHEAST.

THE FRONT WILL SINK SLOWLY SOUTHEAST ACROSS THE CWFA ON TUESDAY THEN
WASH OUT BY WEDNESDAY. A SFC TROF WILL SWING ACROSS NORTH TEXAS
THURSDAY NIGHT INTO FRIDAY HOWEVER CONVECTION ASSOCIATED WITH THAT
FEATURE WILL REMAIN NORTH OF THE CWFA. TEMPERATURES THIS WEEK...
INCLUDING THE WEEKEND...WILL BE ABOVE SEASONAL NORMALS. MOISTURE
AFTER TUESDAY WILL REMAIN SHALLOW...MAINLY BELOW 925 MB...AND UPPER
LEVEL DYNAMICS WILL BE WEAK. THUS WILL RUN WITH A RAIN-FREE FORECAST
FROM TUESDAY AFTERNOON THRU THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              53  75  54  78 /  50   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  52  75  49  78 /  50   0   0   0
DEL RIO INTL AIRPORT           62  79  54  83 /  20   0   0   0
SAN ANTONIO INTL AIRPORT       56  77  55  79 /  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/11
Hazardous weather outlook, Mar 15, 6:53 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CST MON MAR 15 2004

TXZ171>173-183>194-202>209-217>225-228-161200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 3 AM ACROSS
PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY NORTH OF A MOUNTAIN HOME TO
GIDDINGS LINE.

LARGE HAIL AND STRAIGHT LINE WINDS WILL BE THE PRIMARY WEATHER
THREATS. HOWEVER...SOME OF THESE STORMS ARE FORMING IN CLUSTERS WHICH
WILL PRESENT A FLASH FLOOD THREAT OVER ISOLATED LOCATIONS. THE
TRAINING OF THUNDERSTORM CELLS COULD RESULT IN RAINFALL AMOUNTS OF 2
TO 3 INCHES. MOST OF THESE THUNDERSTORMS WILL PRODUCE LESS THAN ONE
INCH.

THERE IS A CHANCE OF STRONG THUNDERSTORMS ACROSS THE REMAINDER OF
SOUTH CENTRAL TEXAS THROUGH TONIGHT. UP TO AN INCH OF RAIN...FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 45 MPH WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE EASTERN HILL COUNTRY
AND I-35 CORRIDOR SECTIONS OF SOUTH CENTRAL TEXAS THIS EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:10 PM CSTSevere Thunderstorm WarningEWXBurnet65 min
Mar 15, 9:23 PM CSTFlash Flood WarningEWXBurnet, Karnes201 days

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.